Bring back my sanity!

November has quite frankly been a pretty shit month for me. I have been battling so many different side effects as i have been stopping and starting different medications in the hope that i will get just 5 minutes of peace. Instead i have been faced with continuous nausea, excruciating stomach pains, many sleepless, nightmare filled nights and my mental state has taken a battering. It has been difficult to function and maintain the mental strength that i have worked so hard for.  The medication that has been thrown at me this past month has really not agreed with me. This has led me to decide to stop all medication other than the vitamins i have been taking to try to support my body as much as i can.
Duloxetine, the tablet that claims to help with certain types of pain by numbing the nerve endings, just the same as the Gabapentin and Pregabalin which i have previously taken. I can`t say that i believed that this medication would be any different from the rest and unfortunately i was right. I felt sick from the moment i started it and have felt that way ever since. I lost my appetite, i started having hot sweats and all in all just felt like utter shit. Within 3 weeks i just did not want to be on them anymore as i felt rubbish enough as it was. I had only just weaned myself off my last medication which i am sure did not help the transition from one drug to another but, i was willing to try anything else and they were the only thing the so-called professional at the pain clinic offered me (useless).

Tapentadol, the next instalment in my medication nightmare. This tablet is a narcotic used to treat severe to moderate pain as it is morphine based. Finally i thought i might actually get some relief from the pain but, of course this was not the case. I knew that Tapentadol would blanket the pain more than anything else but, i have been unable to function since starting it. The nausea i had been suffering with became worse and the stomach pains increased to the point where i was crying out in agony as it felt like something was trying to fight its way out of my stomach. Above all mentally i felt like i was literally losing control. The nightmares i have been having are so realistic and incredibly creepy that i have been scared to go back to sleep. I have been walking around like an extra from the walking dead and haven’t been able to summon the strength for anything.

I have decided that i would rather be able to feel the pain than feel like i was losing my sanity. After speaking to my doctor today, i decided that i would just take a break from medication and just try to manage my pain and fatigue on my own. I have spent so long not knowing whether the side effects i have been suffering from are the result of my medication or my condition and i have well and truly had enough of filling my body with tablets that just wreak havoc mentally and physically.

Right now, as the year is coming to an end, i want to focus on getting back to how i was a month ago. I was mentally in a better place and i was trying my best to be more positive. The last few days going through the withdrawal of stopping Tapentadol has been really tough but, i know i am surrounded by people who will support me even when i am going through tough times like this and that things will get better. Once i am in a better place and find the best way to handle my condition, i will hopefully be able to feel like myself again.

 

Advertisements

11 thoughts on “Bring back my sanity!

      1. My sister had terrible stomach pains-she was given ibuprofen which she can’t take. Ginger tea soothed the stomach pains and relieved the bloating…thyme is a natural anti-inflammatory and she takes that in capsule form. There’s obviously more you can take but have a look yourself if you just want to give your body a rest from chemicals. Do be careful though x

        Like

      2. I’m glad that ginger tea managed to work for your sister. I do take vitamin D and b12 tablets as I have always been low on them and I was hoping that they would help with fatigue. I will look into thyme to see if that helps. Thank you for the advice 🙂

        Liked by 1 person

  1. Good luck with trying to manage your fibro pain.

    Have you tried essential oils at all? They are not going to get rid of the symptoms but I swear by their calming effects and ability to take the edge off.

    Liked by 1 person

      1. My wife uses a diffuser and a combination of lavender, eucalyptus and peppermint.

        Make sure you use essential oils only.

        Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s